Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of all loglinear inequalities for three quermassintegrals of convex bodies

Author: Peter Gritzmann
Journal: Proc. Amer. Math. Soc. 104 (1988), 563-570
MSC: Primary 52A40
MathSciNet review: 962829
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a complete characterization of all inequalities of the type $ W_i^\alpha (K)W_j^\beta (K)W_k^\gamma (K) \geq c$, where $ K$ is an arbitrary convex body of Euclidean $ d$-space, $ {W_l}(K),l = i,j,k$, denotes the $ l$th quermassintegral of $ K$ and $ \alpha ,\beta ,\gamma $ and $ c$ are arbitrary reals. A special case of such inequalities is the classical isoperimetric inequality for the volume and surface area of convex bodies. It turns out that all nontrivial inequalities of this type can be generated by means of $ d - 1$ basic inequalities, the Fenchel-Alexandrov inequalities.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A40

Retrieve articles in all journals with MSC: 52A40

Additional Information

Keywords: Isoperimetric inequality, quermassintegrals, convex bodies, Fenchel-Alexandrov inequalities
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society